An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

What were your worst withdrawal symptoms?

Discussion in 'Withdrawal Symptoms' started by Janie, Jan 21, 2015.

  1. superbobby

    superbobby Active Contributor

    I would get a serious fever for more than a week whenever I would stop smoking cigarettes. My mind could not concentrate properly because of the craving. The phlegm that I cough out has a greyish green color. I could not breath properly because of my clogged nose. I usually wouldn't last a week of quitting before I would break into my addiction again.
  2. rightct

    rightct Community Champion

    I remember the time when I used to be addicted to cigarettes and tried to quit it all at once. It went good for the most part, but God, the initial trembling and palm shaking was unbearable. I felt like my head was about to explode shortly. Fortunately, this lasted only for a few days and managed to get rid of these horrendous symptoms. But I know people who had worse than me... :(
  3. IrishHeather

    IrishHeather Active Contributor

    My vice was prescription opiates... the withdrawal symptoms were horrible. I think detoxing is one of the reasons many folks cant seem to get away from them. The first day was not so bad, just kind of anxiety and restlessness about not getting my fix. Day two is when the physical hell would begin. Stomach cramps, nausea, diarrhea, muscle cramps and lots of sweating and vomiting. This period would last for two to three days depending on how much I was detoxing from. After the fourth day things got easier physically, but mentally...uggggg. Not a fun thing at all to go thru.
  4. trevermorgana

    trevermorgana Active Contributor

    When I stopped doing pills I was in bed for 2 weeks with intense body itches, pain all over my back, frequent nightmares, it was hell. I ended up having to go to rehab because I kept having violent outbursts at random people due to my mood. Pain brings out the worst in anyone so one can only imagine.
  5. yascaydeki

    yascaydeki Member

    I've actually only ever gone through withdrawal from SSRI's (anti-anxiety medication), but it was miserable. I would never have started it if I knew the trouble it would cause me. I experienced something called "brain zaps", and it feels like a shock going from your brain down into your body. At first, it wasn't so bad, but, after a few days, I would get the zaps every time I blinked, turned my head, moved too fast, etc. I got so irritated with them that I started taking it out on people and just being super snappy all the time. Then, I would get mad at myself for getting mad at others. I hated the zaps and the irritation equally.
  6. Anahap

    Anahap Member

    I was angry and depressed, I pushed friends away, which is the opposite of what I should have done. Over time it got easier.
  7. Auril

    Auril Active Contributor

    My worst withdrawal was actually from a medication I was on legally. It was horrible. Every inch of my body ached and I felt like there were 50lb weights tied to my arms and legs. It took so much energy and willpower to move! I made the mistake of going to WalMart one day...I had to side down twice in the store just from pure exhaustion. The bad part is I went through it for nothing, I ended up having to go back on the medicine. Just the other day they mentioned taking me off again...that ain't happening!
  8. Jenga

    Jenga Active Contributor

    I think the headaches and the constant agitation and anxiety, nausea and a sense of impending doom. It's a horrible experience.
  9. Cheeky_Chick

    Cheeky_Chick Community Champion

    I think that my lack of sleep was one of the worst things that I had to put up with. Being awake during the day, there is plenty to occupy you, but at night you're just left alone with your own thoughts, and that got quite dangerous to me. I just had to find ways to keep myself busy when I couldn't sleep, whether that was reading a book, watching something on TV or even using a colouring book (yes, I really did this). It worked, and I am now proud to say that I have a healthy amount of sleep, just like I did before my addiction ever became a problem.
  10. movingforward1

    movingforward1 Active Contributor

    My worst withdrawal symptoms, by far, were the seizures, shakes and hallucinations of alcohol withdrawal. Opiate withdrawal was painful... but "extended severe stomach flu" painful. When I was breaking my physical addiction to alcohol, but was very acutely aware of how close to death that I was. Seizures are no joke.
  11. Mara

    Mara Community Champion

    It wasn't really that bad for me but I don't want to experience it again. I experienced withdrawal symptoms when I stopped smoking abruptly. I got really sick. My cough was really bad and I thought that my lungs would burst out of my chest. Back then I wondered why kicking a habit abruptly was termed “cold turkey,” I finally found out why.
  12. Nergaahl

    Nergaahl Community Champion

    I got a really, really bad lung pain after quitting smoking. I don't know if it is from that, though. Other symptom would be the irascible mood that seemed to never leave me be, but that is pretty common. I can't say my withdrawal was as hard and bad as other people's.
  13. Tremmie

    Tremmie Community Champion

    Well, back when I was trying to stop drinking I really had no real symptoms, other than being really moody and kinda anxious, but other than that no. As for my pills, well I had help from the doc :) I didn't really experience bad withdrawal symptoms, nothing to write home about at least. Or maybe my brain is just severely damaged, because I just can't remember right now... but I do remember what happened 4 weeks ago: worst night of my life. Went down from 20 mg propanolol to 10 mg. I thought I would be having a heart attack.